olive leaf herxing

Discussion in 'Fibromyalgia Main Forum' started by dixiegal, Feb 10, 2006.

  1. dixiegal

    dixiegal New Member

    Im on my 3rd day of OL and still herxing, Im having an interesting symptom from the herxing I guess, I have a hearburn type thing going on my not in my chest its in my intestines. Has anyone else ever had that? I have a lot of stomach problems and yeast so Im thinking its something to do with that.
  2. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    You haven't said what dose your olive leaf is?

    I bought 500 mg capsules, thinking nothing of it, since so many people said olive leaf was gentle. I didn't expect a herx, since it is said to promote the immune system and is not a direct antifungal. My research did show it is also antiviral, so I think that's why it hits me so hard. I would herx badly, and very painfully, every single dose I took, and I was only on 1 per day. Just couldn't put myself through anymore than that it was so painful, in my joints and everywhere, as well as making me very hypersensitive to scents, which i don't need help being (but it's a typical herx symptom for me).

    What I did was open the capsule and take about an eighth or so in water w/ astragalus and/or primal defense. Both softened the blow of it at the lessened dose.


    jeanne
  3. jaltair

    jaltair New Member

    If anyone has gallstones, they should not use olive leaf. The herxing may be a gallstone attack.

    Jeanne-in-Canada, this could be what you may be experiencing when you take it ...

    When I take it, it doesn't agree at all with my bowels or system. I really believe that the problems I have may be related to the fact that I don't have a gallbladder now.

    Just some things to think about!

    warm hugs, Jeannette
  4. jfrustrated

    jfrustrated New Member

    I take Olive Leaf Extract as a liquid - it is potent.

    I take 5 mls a day - with lots of water to 'dissipate' the sudden impact on the tummy. If the OL capsule is very concentrated, this could be part of the problem????
  5. dixiegal

    dixiegal New Member

    last night I started feeling like my whole body had acid running through it and getting a bad metel taste with burning gums, since OL is the only new thing Iv added I guess its from it. today even though I didnt take any I kept getting the acid feeling sometimes in my face sometimes legs,lower tummy. I think I was takin too much but feeling like I have acid running through me is weird.
  6. Manina

    Manina New Member


    If you do have any gallstones ou will have a metal taste in your mouth.
    Been there!
  7. dixiegal

    dixiegal New Member

    really? I guess it could be, Iv never had a problem before with them. Its just strange how it started all of the sudden, the acid taste in my mouth is very strong now.For awhile even my eyes where burning from it, they felt acidy too. I duno maybe the ol is killing something in my body but I dont think I;ll be taking anymore I could take the pain of herxing this is kind of freaking me out though. If this is really from too much acid in my body right now I worry that could be dangerous
  8. dixiegal

    dixiegal New Member

    that awful acid feeling is much better today. I didnt take any OL leaf yesterday or today. Now Im wondering if I should take anymore or not.